# SDR 98ZZZX1853

- Difficulty date: May 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N20LX
- Make and model: Piper PA-31-350
- Aircraft serial: 317552121
- System (JASC): 2430 · DC Generating System
- Part: Contactor
- Part number: 455211
- Condition: Failed
- Location: Battery
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WENT TO SERVICE BATTERY AND FOUND BATTERY RELAY BROKEN AND WIRES BURNED.  THE SYSTEM STILL WORKED, BUT SUBMITTER DOES NOT KNOW HOW LONG RELAY EAR HAD BEEN BROKEN OFF.  IT SEEMS THAT EVEN THOUGH THE EAR ON THE CONTACTOR HAD BROKEN OFF, IT WAS STILL ABLE TO MAKE CONTACT, BUT SINCE THERE WAS HIGH RESISTANCE, IT CREATED A LOT OF HEAT AND BURNED THE WIRES.  THIS IS THE ORIGINAL CONTACTOR MFG 1975 BY CUTLER-HAMMER 200 AMP SP-ST 28V.  SUBMITTER SUSPECTS PART MIGHT HAVE BROKEN FROM AGE
